I wear the Butrans patch for my neck which I'm gonna have surgery soon on. I work on cars for a living in a hot shop and the first day the edges started coming up so like the instructions say I got a clear Tegaderm patch to put over it to help it stick better, it's doing a great job however I do sweat a lot and it's wet under the Tegaderm patch and bubbling up. What do I need to do? And should this be a major concern?
Hello JCohorn. I have tried numerous things to keep the patch adhered to the site. One of those being Tegaderm. I have the same issue with sweating and being as conscious of the situation as I am, it is always bugging me. The Tegaderm only made it worse as the patch is supposed to be breathable. Therefore, it irritated my skin more and made it sore. I have found that the location is key. Either left or right deltoid or peck (chest). The side (under arm) and upper back did not work for me. If you have to use anything to keep the edges down, use porous medical tape or cut strips of bioclusive to use around edges. Note: the patch loses efficacy if it is not laying flush against the skin surface. For example, if you have to keep pressing it down to adhere to skin surface, chances are it's dwindling and not working appropriately. This mostly applies to the center square circumference as it has to be in contact with the skin.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jan 2018 • 8 answers
Updated 11 Apr 2017 • 2 answers
Updated 31 Aug 2016 • 6 answers
My butrans patch gets saturated and falls off after showering..will the patch still work if I remove
Updated 26 Feb 2015 • 2 answers
Updated 21 Jul 2015 • 2 answers